Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Wellbutrin And Concentration


  • Please log in to reply
7 replies to this topic

#1 wellbutriner

wellbutriner

    Newbie

  • Newbie
  • Pip
  • 6 posts

Posted 30 August 2007 - 06:20 AM

I'm going to be taking the LSAT next month - a very difficult standardized test which determines where I go to grad school - and I just started taking Wellbutrin a few weeks ago (Wellbutrin brand name, 100mg twice/day). I've been told that Wellbutrin can help concentration for people with ADD. But is it possible it will distract me? Sometimes I feel somewhat distracted when I study. I usually drink a cup of coffee in the morning with my 100mg tablet. Not sure if this might increase distractions. But either way, can't go without my coffee.

Does Wellbutrin help or hurt concentration?

Thank you.

#2 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,848 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 30 August 2007 - 11:40 AM

Have you read the FAQ sheets above on WB? That may give you some info on what it may do to concentration. If you were easily distracted prior to starting to take WB, then it may persist until the full benefits take effect (up to 8 weeks). I found WB helped a lot with concentration over time. Coffee (which I love) sort of made things a bit worse. You might try decaf while you're starting up the WB. It will not make you as jittery for now.

Good luck on the LSAT!
Sheepwoman :hearts:
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#3 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,214 posts
  • Gender:Female
  • Location:Chicago

Posted 30 August 2007 - 12:21 PM

Wellbutriner:

WB can go either way. It does help those with ADD to focus and concentrate. But (there's always a "but" isn't there?) because WB can cause nervousness and restlessness, it can have a negative effect on concentration. Which way will it go for you? That's hard to say, as each person reacts differently to meds. Trial and error is really the only way to find out.

Caffeine only increases the risk of WB causing jitters. It is best to cut out all caffeine. I know how important that morning cup of joe is, but please do try to decrease your caffeine consumption.

Please do not discontinue WB, even temporarily, without first consulting with your doc. While you're talking to your doc, you may want to ask if Xanax would be a good way for you to avoid the WB jitters.

Please keep us posted. Good luck on the LSAT.

:hearts:

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#4 SoulSurvivor

SoulSurvivor

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 311 posts
  • Gender:Female

Posted 02 September 2007 - 01:42 PM

I have taken wellbutrin for the last 2 years....and i don't see any improvement with concentration but I do find I am more creative
:hearts:
Always forgive your enemies....nothing annoys them so much....
Posted ImagePosted ImagePosted ImagePosted Image Oscar Wilde

#5 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,214 posts
  • Gender:Female
  • Location:Chicago

Posted 03 September 2007 - 10:23 AM

Soul Survivor:

WB has made me a tad more creative, too. I find I write more since I started the med. Don't know if my writing has improved any, though. LOL

Are you on any other meds?

:hearts:

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#6 Lucinda

Lucinda

    Silver Member

  • Silver Member
  • PipPipPipPipPipPip
  • 779 posts
  • Gender:Female
  • Location:New England

Posted 03 September 2007 - 08:31 PM

I'm going to be taking the LSAT next month - a very difficult standardized test which determines where I go to grad school - and I just started taking Wellbutrin a few weeks ago (Wellbutrin brand name, 100mg twice/day). I've been told that Wellbutrin can help concentration for people with ADD. But is it possible it will distract me? Sometimes I feel somewhat distracted when I study. I usually drink a cup of coffee in the morning with my 100mg tablet. Not sure if this might increase distractions. But either way, can't go without my coffee.

Does Wellbutrin help or hurt concentration?

Thank you.



Wellbutrin absolutely restored my concetration and I was right back to my straight A's. Before I was put on the Wellbutrin, I couldn't even fathom the thought of going back to school or leaving my house. I have my 3.9 GPA back again and I doubt I could have done that without this med. You may be distracted because you're thinking about the medication. Try to just concentrate on the task at hand. You'll do just fine.
Lucinda
Tell whoso hath sorrow
Grief never shall last:
E'en as joy hath no morrow
So woe shall go past."
--Scheherazade

#7 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,214 posts
  • Gender:Female
  • Location:Chicago

Posted 04 September 2007 - 10:20 AM

Lucinda:

Thanks for sharing your story. We need more positive WB stories around here. Happy to hear that you found some relief through the med, got back into school, and found success in school.

:hearts:

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#8 Blazingice

Blazingice

    Newbie

  • Newbie
  • Pip
  • 33 posts
  • Gender:Male

Posted 05 September 2007 - 09:28 AM

Lucinda what other meds did you try before this and exactly what are you on and what doses. I'm in a similar situation and find concentration the biggest issue and I need that back at uni to maintain my 1st. Though I'm on reboxetine and it is working for my concentration upto 50% of what it used to be I might increase the dose to 16mg.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users